On Progesterone pill and having weight problems?

by A. Daimon
(U.S)

So after 3 years of severe inadequate Luteal phase, and a doctor perscribing BC pills for 2 of them, I finally got myself to a new doctor and onto 200mg progesterone for 12 days. It has been about 8 months since I started the Progesterone. For the last 2 months, since most of the side effects have abated, I have noticed when I am on the pills, that I am lathargic and feel like I have lead sitting in my stomach when I eat protein and have not been able to lose weight. I have tried everything and nothing works. I was wondering if anyone else has these problems or something similar? I realize it sounds odd. I kinda think that the Progesterones too high for me, I have had a blood test, but my current OBGYN never looked at it when she gave me the prescription...

Background:
Starting having severe ILP: 19 yrs old
Vitamins to combat the lethergy: High dose Vitamin B, and Ginsing (doesn't show a difference)

I do plan to talk to my doctor, I am just exhausting all my possiblities because they are just either going to tell me that what I am feeling is normal (How can feeling ill be "normal"?) or they think I'm psychosomatic...

Comments for On Progesterone pill and having weight problems?

Click here to add your own comments

Jul 29, 2013
On Progesterone pill and having weight problems?
by: JL

Hi Daimon

Well I am not surprised you are putting on weight. Throughout this website Wray and others have stated that oral progesterone is not the best delivery method. About 95% of it gets destroyed by the gut and liver.

Just about every post that Wray has answered she clearly states that oral progesterone is NOT the best method.

Please consider switching to a cream it will make such a difference - try NATPRO.

Jul 31, 2013
On Progesterone pill and having weight problems?
by: Wray

Hi there I'm really puzzled you were given a Contraceptive for luteal phase insufficiency. It's progesterone levels that are low, not progestin levels. You are now taking oral progesterone, which is the least effective Delivery system, "The liver and gut region removed a mean of 96 per cent of the progesterone entering these tissues", see here. I'm surprised it's helped some of your symptoms as I've found low amounts generally make them worse. It can make you sleepy and cause weight problems too. I suggest opening the capsules, adding the contents to a small amount of skin cream and applying that to your skin. You'll then get the full benefit of the 200mg progesterone. It should be used from ovulation for the full 14 days of the luteal phase, bleeding should occur shortly after this. There's more info on our pages How to use progesterone cream and Menstruation. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...